One person was found dead and the other was revived when city police were called to overdose-related incidents in downtown Barrie, Monday morning.
At 5:44 a.m., July 17, officers found a man dead in the Queen’s Park area. His name has not been released.
Just before 8 a.m., staff with the Busby Centre revived a person who then refused medical assistance.
Barrie police are warning people who use fentanyl to ensure that they utilize precautionary measures at all times.
“If people are going to participate in what is obviously a high-risk lifestyle, they have to have precautionary measures in place or the next time could be their last time,” said Barrie police communications co-ordinator Peter Leon.
He suggested having naloxone on hand and having someone else there.
“Obviously those that do drugs without somebody there to potentially assist when something goes wrong is something that could have a negative outcome,” Leon said. “If they do overdose, for obvious reasons, at least someone can try to get help or provide assistance if they do have a naloxone kit.”
Naloxone temporarily reverses an opioid overdose, according to Health Canada.
Last week, OPP issued public warnings after two people died from suspected opioid overdoses.
On July 9, officers responded with Simcoe County paramedics to a report of a woman in her 50s found dead at a home in Oro-Medonte Township. The next day, OPP and paramedics found a man in his 40s dead at an Orillia home.
Members of the public who may be at risk of experiencing an overdose, or know someone who is, are encouraged to acquire a Naloxone kit available free of charge at the Simcoe Muskoka District Health Unit, Community Health Centres and many pharmacies across the region.